MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Model Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that a guidewire 1.1mm x 15¿ device broke during insertion of femoral milagro screw.The broken wire was difficult to remove after the screw was inserted and an extra incision was required to remove the wire.There was a surgical delay of 10-15 minutes to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that during an acl reconstruction a guidewire 1.1mm x 15¿ broke during insertion of femoral milagro screw.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However the customer provided a photo of the product label which contains the product code and the serial number, these numbers were verified, and they are correct.A second photo was provided which contains the image of the broken guide wire.A manufacturing record evaluation was performed for the finished device l936859 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, this complaint can be confirmed.The possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; an entrapment of the guide wire at the moment of insertion was occurred, therefore the guide wire was broken.As per ifu 105494 ; if resistance is felt during the insertion of an absolute absorbable interference screw over a guide wire, stop and confirm that the guide wire is not entrapped.If entrapped, back out the screw and withdraw the guide wire.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11848804
Report Number1221934-2021-01579
Device Sequence Number3748117
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254514
Device Catalogue Number254514
Device Lot NumberL936859
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/19/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1